About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (2)

May 6, 2019 · Post Interferon Syndrome in Infectious Diseases

About 10yrs ago, I read an abstract of a study done of a few thousand patients who had gone through long-term treatment with Interferon. In it, they reported that as many as 40% of these patients had a "syndrome" exactly like what we have. I was astounded! For many years, I thought I was the only one… or that it was either several conditions I had developed over time, or something entirely unrelated to my 2yrs of Ifn. I'll never forget how I felt after reading that article. Not only did I immediately feel that I was not alone, but I had an overwhelming feeling of, I guess, vindication. Now, after getting progressively worse over all these years, I just feel hopeless. But, I can absolutely attest to the fact that there are not only "thousands" of people like us… but more likely tens or even hundreds of thousands of people like us out there!

Apr 25, 2019 · Post Interferon Syndrome in Infectious Diseases

My name is Barbara… I am 19yrs post-interferon (1yr of PEG, after which I relapsed 3mos post treatment & 1 more year of experimentally high-dose IFN, daily injections, plus 2000mg of ribivirin daily). I was extremely ill theentiretime, completely bed-ridden. The 2nd year finally did cure my HCV, but it triggered Type 1 diabetes… the onset at 10mos into tx. But, I could deal with that, until about 6mos post-tx when I realized that I felt ill all of the time. I was starting to lose my memory gradually. Now, at 69, I am far more chronically ill with the post tx syndrome, in chronic pain from joint and connective tissue deterioration. I am housebound and mostly bed-ridden. I have also become very debilitated with terrible memory loss and mental confusion. This is the worst, because I was intelligent, well-educated and quick-witted. My friends say I still am, but for someone who scored a perfect 800 on the verbal portion of the SATs, I constantly fail to bring forth the vocabularly that stood me in such great stead for my entire life. I also suffer from extreme anxiety and panic disorder, which started after I finished my 2nd year of IFN. This is no way to live, my depression is now severe, even with medication.

I pray for you all that your treatment syndrome doesn't continually get worse, as mine did!